Adjust font size:
        

Site Search

The Hunger Project Bolen Report
Ohm Society
Untitled

Questions for Dr. Kennedy
Welcome to Ask Dr. Kennedy. We encourage you to post your comments and questions here. We look forward to challenging questions as they are an education for us as well as for you. Please consider the following guidelines when posting:

Ask Dr. Kennedy is an educational service. Any medical advice on which you act should come directly from your personal physician.
Mention of any commercial products for sale will be removed.
Do not enter your title or message in ALL CAPS. If you do so, it will be removed.
Take care for your spelling, grammar, punctuation, and capitalization.
 
Hair Loss/Time Release T3
Posted by: Jackie
Date: September 16, 2002 4:00 PM

I am 40 years old and have been diagnosed with hypothyroidism and estrogen dominance. I take Armour thyroid, Proganol (natural progesterone cream) and a vitamin/mineral supplements. My Armour thyroid dosage has been increased periodically since I was diagnosed in July of 1998. I now take 90 mg every morning. My question is: Could you please tell me why I lose a lot my hair every time my doc increases my Armour thyroid? I feel like I need more thyroid, but when I increased it (only 15 mg), as usual I lost about 1/2 of my hair on my head after 30 days. After thirty days of taking the increased dosage, the hair loss will stop and my hair grows back in. However, this time (after forty-five days) the hair loss did not stop, so I had to go back down to 90 mg. of Armour. Since I went off the increase, I am again feeling hypo symptoms. (The doctor wanted me to get up to 120 mg.....90 mg in the morning and 30 mg before I go to bed. I seem to do better and need thyroid hormone supplement in the A.M. and the P.M.) In addition, I have been doing some reading from you past postings. You write about time released T3. Is this a natural form of T3 like Armour is? What is the name of the company that my doctor would get it from? (I take Armour thyroid instead of Synthroid because Synthroid affects my heart too much and leaves me still feeling hypothyroid.) Also, I put on 50 lbs. in 3 months right before I was diagnosed with hypothyroidism in July of 1998. Even though I feel better after being on the Armour all of these years, I "still" can not drop this weight. Any suggestions? (Before this, I was physically fit, I understood and followed a healthy diet: no hydrogenated oils, a lot of fruits and vegetables, watched the carbs. etc.)

RE: Hair Loss/Time Release T3
Posted by: Ron Kennedy, M.D.
Date: September 16, 2002 4:59 PM

Hair loss can be caused by both hypothyroidism and hyperthyroidism. In people who are susceptible sudden increase in thyroid hormone can produce reversible hair loss. It is as if one is hyperthyroid for a short time until the body adjusts to the new dose. At about age 40 the ability to convert T4 to T3 wanes in most people and Time Release T3 becomes the treatment of choice. (Armour is T3, T4, and T2). (I suspect your T4 was permanently elevated with Armour at the high dose and that this is what made your hair fall out and stay out.) TRT3 is not a production pharmaceutical and therefore it must be compounded. (It is "orthomolecular" and as such is "natural" to the body, that is it is a molecule the body itself makes.) Compounding pharmacies are not very common and you may have to do a little research to find one in your area and of course your doc must then place the order for TRT3 at the right dose. As to the weight problem, if it does not respond to optimal thyroid adjustment obviously it has another cause. That may require a fresh look at your physiology, other hormones, diet, exercise, etc.

Go here for a compounding pharmacy:

[www.iacprx.org]



This Thread has been closed

 




health healing information, physician medical library medical informaion, health, healing, advertising
(717 words)